Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2005, 8:59 PM MDT for Garden County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 8:59 PM MDT (02:59 UTC)
- Expired
- Jun 1, 2005, 9:30 PM MDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 020300 SVRLBF NEC069-020330- /O.NEW.KLBF.SV.W.0166.050602T0259Z-050602T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 859 PM MDT WED JUN 1 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 930 PM MDT * AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR OSHKOSH...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL GARDEN COUNTY AT 910 PM MDT RURAL EASTERN GARDEN COUNTY AT 930 PM MDT THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4197 10265 4124 10258 4125 10210 4200 10211 $$ POWER
2 follow-up statements
000 WWUS53 KLBF 020322 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1022 PM CDT WED JUN 1 2005 NEC069-020330- /O.CON.KLBF.SV.W.0166.000000T0000Z-050602T0330Z/ GARDEN NE- 922 PM MDT WED JUN 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM MDT FOR GARDEN COUNTY... AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LEWELLEN...OR ABOUT 12 MILES EAST OF OSHKOSH...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LEWELLEN BY 915 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4197 10265 4124 10258 4125 10210 4200 10211 $$ POWER
000 WWUS53 KLBF 020330 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1030 PM CDT WED JUN 1 2005 NEC069-020340- /O.EXP.KLBF.SV.W.0166.000000T0000Z-050602T0330Z/ GARDEN NE- 930 PM MDT WED JUN 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GARDEN COUNTY EXPIRED AT 930 PM MDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4197 10265 4124 10258 4125 10210 4200 10211 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:49 PM MDT, 8 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 12:49 PM MDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 149 PM CDT WED JUN 1 2005 ...ACTIVE WEATHER PATTERN TO PERSIST THROUGH AT LEAST THURSDAY NIGHT... .SHORT TERM DISCUSSION... NAM SUGGESTING SQAULLY LINE OF STORMS TO SET UP THIS AFTN IN THE PANHANDLE. LINE MOVES SLOWLY EAST OVERNIGHT AND THEN DISSIPATES ACROSS ERN ZONES THUR AM. MERRIMAN PROFILER WINDS ALREADY UNIFORM IN SPEED WITH GOOD DIRECTIONAL SHEER. FCST POPS WILL BE RAMPED UP TO LIKELY CATEGORY TONIGHT. LAPSE RATES ARE NOT STEEP ENOUGH FOR WIDESPREAD SEVERE WEATHER OVERNIGHT. A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTN/EVENING NORTHWEST...WIND AND HAIL...DEEP MIXED LAYER. THURSDAY...SFC FRONT BECOMES THE FOCUS FOR STRONGER AND MORE SEVERE STORMS PARTICULARLY SW NEB WITH TRIPLE PT FOCUS AND 800MB THETA E/DEEPER INSTABILITY. FRONT COULD BE OVER KS BUT ELEVATED STORMS WOULD STILL MOVE NORTH INTO CNTL NEB. NAM EVEN SUGGESTS MOISTURE ADVECTION BEHIND THE SFC FRONT ACROSS WRN/NRN NEB. ACTIVITY COALESCES INTO A BEEFY MCS WHICH TRACKS NORTHEAST THRU CNTL NEB. FRIDAY...SOME WEAK RESIDUAL INSTABILITY MOVES THROUGH NRN ZONES IN AFTN. NAM SUGGESTS SCATTERED TSTMS. ATM STABILIZES FRIDAY NIGHT. .LONG TERM DISCUSSION... SATURDAY...ATM TAKES A BREAK AS H7 LOW EXITS CNTL PLAINS. SUNDAY...ANOTHER WAVE DEVELOPS AND AMPLIFIES ACROSS NEB. SYS SHOULD CLEAR THE AREA MONDAY NIGHT. THINGS DRY OUT AND WARM UP TUESDAY AND WEDNESDAY WITH TEMPS RISING INTO THE MID 80S...POSSIBLY WARMER. NEXT WAVE MOVES IN WEDS NIGHT. ALL MODELS...NAM GFS ECMWF ARE IN REASONABLE AGREEMENT AT 192 HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Jun 1, 1:50 PM MDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT WED JUN 1 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-021030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 250 PM CDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT OVER THE NORTHWEST PORTION OF THE OUTLOOK AREA THIS EVENING. THUNDERSTORMS WILL DEVELOP OVER THE PANHANDLE AND MOVE NORTHEAST. THE GREATEST THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT WILL EXTEND NORTHWEST OF A LINE FROM FROM SPENCER IN BOYD COUNTY...TO BREWSTER IN BLAINE COUNTY...TO OGALLALA IN KEITH COUNTY...AND CHAPPELL IN DEUEL COUNTY. A FRONT WILL MOVE SLOWLY SOUTHEAST THROUGH WESTERN NEBRASKA THIS EVENING AND INTO THE CENTRAL OVERNIGHT. THE FRONT WILL REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT OVERNIGHT INTO THURSDAY. UNSTABLE CONDITIONS WILL ENHANCE THE STRENGTH OF THE STORMS AND LOW LEVEL WIND PROFILES ARE EXPECTED TO BE FAVORABLE FOR A FEW SUPERCELLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS DAILY WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY AND FRIDAY. THE FRONT THAT MOVES INTO THE PLAINS TONIGHT WILL BE A SLOW MOVER AND IS NOT EXPECTED TO BE OUT OF THE AREA UNTIL LATE FRIDAY NIGHT. EACH DAY CONDITIONS WILL BECOME MORE UNSTABLE THROUGH FRIDAY...SO THERE IS A RISK OF SEVERE THUNDERSTORMS EACH DAY. OVER THE WEEKEND THERE IS A SLIGHT CHANCE OF LATE AFTERNOON THUNDERSTORMS AS LAPSE RATE STEEPEN WITH THE HEATING OF THE DAY. THEN ANOTHER SYSTEM WILL MOVE OUT OF THE ROCKIES LATE MONDAY FOR A CONTINUED THREAT FOR THUNDERSTORM DEVELOPMENT INTO THE EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KECK
In the hours before
Local storm report, Jun 1, 7:54 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 3 S ANTIOCH 42.02N 102.62W
06/01/2005 0.88 INCH SHERIDAN NE PUBLIC
PEA TO NICKEL SIZE HAIL.
&&
HANNONLocal storm report, Jun 1, 8:30 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 16 NW OSHKOSH 41.57N 102.56W
06/01/2005 0.88 INCH GARDEN NE CO-OP OBSERVER
LISCO COOP REPORTED PENNY TO NICKEL SIZED HAIL FELL FOR
ABOUT 5 MINUTES.
&&
HANNONLocal storm report, Jun 1, 8:32 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 8 W OSHKOSH 41.41N 102.50W
06/01/2005 0.88 INCH GARDEN NE EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL.
&&
HANNONLocal storm report, Jun 1, 8:44 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL 1 S CHAPPELL 41.08N 102.47W
06/01/2005 1.00 INCH DEUEL NE TRAINED SPOTTER
HAIL UP TO QUARTERS ALONG INTERSTATE 80 AT EXIT 85.
&&
HANNONLocal storm report, Jun 1, 8:50 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 7 N ELLSWORTH 42.16N 102.29W
06/01/2005 0.75 INCH SHERIDAN NE PUBLIC
&&
HANNONLocal storm report, Jun 1, 8:56 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 3 S ANTIOCH 42.02N 102.62W
06/01/2005 0.88 INCH SHERIDAN NE PUBLIC
PEA TO NICKEL SIZE HAIL.
0845 PM HAIL 16 NW OSHKOSH 41.57N 102.56W
06/01/2005 0.88 INCH GARDEN NE CO-OP OBSERVER
LISCO COOP REPORTED PENNY TO NICKEL SIZED HAIL FELL FOR
ABOUT 5 MINUTES.
0900 PM HAIL 7 N ELLSWORTH 42.16N 102.29W
06/01/2005 0.75 INCH SHERIDAN NE PUBLIC
0923 PM HAIL 8 W OSHKOSH 41.41N 102.50W
06/01/2005 0.88 INCH GARDEN NE EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL.
0937 PM HAIL 1 S CHAPPELL 41.08N 102.47W
06/01/2005 1.00 INCH DEUEL NE TRAINED SPOTTER
HAIL UP TO QUARTERS ALONG INTERSTATE 80 AT EXIT 85.
&&
HANNONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:25 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 35 min |
| Jun 1, 7:57 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 26 min |
| Jun 1, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 59 min |
| Jun 1, 8:40 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 35 min |
| Jun 1, 9:17 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 43 min |
| Jun 1, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 59 min |
| Jun 1, 11:05 PM MDT | Flash Flood Warning | LBF | Deuel | 115 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.